BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Back to Search Results |
| Model Number |
M635WU60200 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
| Date of Event |
02/16/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
Reported via patient call center.It was reported a pericardial effusion occurred post procedure.A left atrial appendage closure (laac) procedure was being performed on (b)(6) 2026.A watchman access system (was) and a watchman flx pro laa closure device & delivery system (wds) was selected for use.A patient reported to the watchman patient call center that she was informed that she has an laa that was chicken wing shaped.The patient reported that her physician attempted to implant the smallest watchman device but that it was too small and had to exchange for the next size up which was then too large.Patient reported that she ultimately did not have a watchman implanted.Patient had an echocardiogram done post procedure for routine evaluation.Shortly after, around 4:00pm she dropped her cell phone to the floor, which caused her husband to notice she was unresponsive.Per patient, her blood pressure was found to be 40/38mmhg.A chest tube and drain were placed quickly while she was alert and without anesthetic and patient described that so much blood was coming out immediately.Patient stated she was in the cardiac intensive care unit (icu) for four (4) days and had said drain removed on (b)(6) 2026.The patient reported being currently on an anti-inflammatory medication for two weeks and was not on any anticoagulants or aspirin.Patient stated prior to this, she had been on aspirin for the last week and a half and currently is black and blue between her eyes.Patient also explained that in 2006 after being struck head on by a car while riding her bike, she had a pericardial effusion and had difficulty with labile inr while on warfarin to treat during hospitalization.Patient stated she was told by her cardiologist and electrophysiologist that she should avoid being on blood thinners as long as possible.Patient also noted she is easy to bruise.Patient stated she has a follow-up appointment with physician in 30 days.A good faith effort was made to the boston scientific (bsc) clinical specialist.The bsc clinical specialist contacted the physician who reported that groin access was obtained.Wire was inserted into the superior vena cava (svc).There was pacemaker leads noted.As the device(s) were dropped onto the fossa, it was noticed the watchman sheath would catch on the leads.Physician aware of sheath catching on leads.Once crossed the septum, the watchman sheath was looped on the atrial lead.The bsc clinical specialist notified the physician of the sheath position in relation to the lead.It could be seen on fluoroscopy imaging.The physician was aware.A 24mm wds was attempted and did not meet position, anchor, size and seal (pass) criteria.There was too much of a shoulder and not enough room to go deeper.A 20mm device was then attempted.It did not meet pass criteria.There was a visible leak measuring larger than the instructions for use (ifu) allows.It was then decided to abort the procedure.The physician was reminded of the sheath being looped on the lead and to proceed with caution.An effusion was checked for post procedure, and one was not noted.Patient was extubated and sent to recovery.Four (4) hours post procedure a pericardial effusion with tamponade was noted.Pericardiocentesis was completed to treat the effusion with a drain in place.Approximately 200ml was removed, and the patient admitted to the intensive care unit (icu) for observation.The patient was monitored, and one unit packed red blood cells (prbcs) was given.There were no further complications, and the patient was discharged home.The physician suspected that the manipulation of the pacemaker leads caused the effusion.
Additional Manufacturer Narrative
H6: device code a1702 added.
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis: the watchman flx? pro was discarded; therefore, returned device analysis could not be completed.Device history record review: a review was completed of the device history records (dhr) for the watchman flx? pro, part # m635wu60200 batch # 0037614077.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? pro instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include pericardial effusion (pe) with cardiac tamponade (additional device required, blood transfusion, hospitalization, intensive care) and hypotension.Risk review: a risk review was completed and confirmed that the events of device interaction, pericardial effusion with cardiac tamponade, and hypotension were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.